Thunderstorm Wind, Fremont
- When
- June 4, 1:20 PM MST
- Where
- Fremont County, (Lnd)hunt Fld Lander
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.820, -108.730
The ASOS at Hunt Field in Lander measured a wind gust of 63 mph.
Diurnally driven thunderstorms developed over the higher terrain of Fremont and Hot Springs counties during the afternoon. The storms strengthened over the basins and produced gusty outflow wind and one funnel cloud report.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Diurnally driven thunderstorms developed over the higher terrain of Fremont and Hot Springs counties during the afternoon. The storms strengthened over the basins and produced gusty outflow wind and one funnel cloud report.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 4, 11:01 AM MST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE RIVERTON WY 1201 PM MDT WED JUN 4 2014 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT ANOTHER SHORT WAVE MOVES THROUGH TODAY WITH MORE VERY WINDY SHOWERS AND THUNDERSTORMS EXPECTED. WE ARE STILL LIMITED BY MOISTURE AS THE RICHER DEW POINTS REMAIN WELL TO THE EAST...BUT THERE IS STILL ENOUGH TO WORK WITH ACROSS MOST OF THE FORECAST AREA...WITH THE EXCEPTION OF SWEETWATER COUNTY WHERE THE BONE DRY SOUTHWEST FLOW REMAINS. THE BEST MOISTURE AND INSTABILITY WILL AGAIN BE ALONG THE I25 CORRIDOR AND INTO THE BIGHORN BASIN. THIS TROUGH IS A LITTLE SLOWER TO MOVE THROUGH SO SOME SHOWERS AND STORMS ARE EXPECTED TO LAST LONGER INTO THE EVENING. WARM AND QUITE DRY ON THURSDAY AS A COLD FRONT APPROACHES FROM THE NORTH. SOME UPSLOPE FLOW IS POSSIBLE ALONG THE I25 CORRIDOR...ENOUGH FOR A STORM OR TWO WITH A REAL THREAT FOR DRY THUNDERSTORMS WITH VERY GUSTY WINDS. THE COLD FRONT MAKES PROGRESS SOUTH DURING THE EVENING HOURS...ENDING UP ALONG THE DIVIDE BY MORNING...DRAGGING ALONG MUCH RICHER MOISTURE...COOLER TEMPS AND A WIND SHIFT. THIS WILL SET THE STAGE FOR SOME MORE THUNDERSTORM ACTIVITY ON FRIDAY. THERE WILL BE MUCH MORE MOISTURE TO WORK WITH...ESPECIALLY ALONG AND EAST OF THE DIVIDE AS ANOTHER TROUGH APPROACHES. LATEST MODEL RUNS BRING THE TROUGH IN A BIT SLOWER...HOLDING BACK THE BROAD LIFT ASSOCIATED WITH THE FRONT SIDE OF THE TROUGH UNTIL LATE IN THE AFTERNOON INTO EARLY EVENING. HOWEVER...THERE WILL BE ENOUGH INSTABILITY AND LIFT PROVIDED BY THE MOUNTAINS IF THE SKIES ARE CLEAR ENOUGH FRIDAY MORNING BEHIND THE FRONT. THE SOUTHWEST FLOW SETTING UP WITH THE APPROACHING TROUGH MAY CAUSE THE FRONT TO RETREAT FURTHER NORTH...SETTING UP A DRY LINE OF SORTS AS THE VERY DRY AND WARM SOUTHWEST FLOW IS ESTABLISHED. THIS COULD CREATE A SHARP BOUNDARY FOR THE STORMS TO FIRE UPON...IT WOULD ALSO SET UP A ZONE OF INCREASED LOW LEVEL SHEAR NEEDED FOR MORE ORGANIZED STORMS. THE FRONT PUSHES BACK TO THE SOUTH IN THE EVENING WITH SHOWERS AND STORMS EXPECTED TO CONTINUE EAST OF THE DIVIDE OVERNIGHT. .LONG TERM...SATURDAY THROUGH WEDNESDAY FRIDAY'S UPPER TROUGH PUSHES MORE ABUNDANT MOISTURE TO OUR EAST ON SATURDAY...LEAVING SFC HIGH PRESSURE OVER THE NORTHERN HIGH PLAINS AND STATIONARY FRONT ALONG THE EAST SLOPES OF THE DIVIDE...E-NE SFC FLOW BEHIND THE FRONT AND A DRIER WNW SFC FLOW WEST OF THE DIVIDE. THE MAIN CHANGE ADVERTISED BY ECMWF AND GFS IS NOT QUITE AS COLD OF AN AIRMASS ACROSS NE WY AND MUCH MORE INSTABILITY IN THE VCNTY OF THE FRONTAL BOUNDARY. CYCLONIC WNW FLOW CONTINUES ALOFT WITH SEVERAL RIPPLES IN THE FLOW. THIS WILL SET THE STAGE FOR THUNDERSTORMS TO DEVELOP NEAR THE FRONTAL BOUNDARY...THE BEST COVERAGE AND STRONGER STORMS EXPECTED FROM THE SOUTHERN BIG HORN BASIN SOUTH ACROSS FREMONT AND NATRONA COUNTIES. THE NORTHERN BIGHORN RANGE COULD STILL SEE A FEW INCHES OF SNOW SATURDAY MORNING NEAR 9KFT AND HIGHER. BOTH GFS AND ECMWF KEEP UNSETTLED NW FLOW AROUND A BIT LONGER THROUGH THE WEEKEND WITH ANOTHER SHORTWAVE DIVING SOUTHEAST ACROSS WYOMING ON SUNDAY. THE ECMWF IS ON THE FAST END OF GUIDANCE WITH S/W INTO THE HIGH PLAINS 18Z SUNDAY WHILE THE GFS HAS IT CROSSING THE WY DIVIDE. STATIONARY FRONT WILL BE IN THE SAME POSITION ALONG THE EAST SLOPES OF THE DIVIDE WITH BETTER INSTABILITY ALONG AND EAST OF INTERSTATE 25 THAN ON SATURDAY. SO JUST A MATTER OF TIMING...BUT ANOTHER ACTIVE DAY EXPECTED WITH THUNDERSTORMS FIRING OFF ALONG AND EAST OF THE FRONTAL BOUNDARY. A DRIER AND WARMER WESTERLY FLOW IS EXPECTED ACROSS MOST OF THE AREA ON MONDAY WITH FRONTAL BOUNDARY RETREATING...LEE SFC TROUGH EXPECTED TO BE OVER EASTERN WYOMING IN THE AFTERNOON. BEST CHANCE OF THUNDERSTORMS WILL BE ALONG AND EAST OF INTERSTATES 25/90. ON TUESDAY AND WEDNESDAY...UPPER RIDGE BUILDS IN THE EASTERN PACIFIC ALONG 140-150W WITH TROUGH DIGGING NEAR 120W IN RESPONSE. DETERMINISTIC RUNS BECOME MUCH LESS RELIABLE HERE. EC ENSEMBLE MEAN STILL HOLDS MEAN TROUGH POSITION ALONG 120W OR NEAR THE NW COAST THROUGH WEDNESDAY. BACKING SW FLOW ACROSS WYOMING ON TUESDAY WILL BRING MUCH WARMER AND BREEZY/WINDY CONDITIONS ACROSS MUCH OF THE AREA WITH LEE SFC TROUGH EXPECTED IN ITS USUAL POSITION IN THIS FLOW...RUNNING NORTH ALONG THE LARAMIE RANGE AND WWD INTO THE NORTHERN BIG HORN BASIN...ISOLATED TO WIDELY SCT THUNDERSTORMS ALONG AND N-E OF THE SFC TROUGH. PRETTY MUCH A REPEAT ON WEDNESDAY PER ECEM. && .AVIATION.../18Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES ANOTHER DISTURBANCE WILL MOVE THROUGH THE AREA THIS AFTERNOON AFTER 19Z AND BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. SIMILAR THREATS OF GUSTY AND ERRATIC WIND AND FREQUENT LIGHTNING ARE ANTICIPATED FOR THIS AFTERNOON AND EVENING. GENERAL WIND OUTSIDE OF THUNDERSTORM ACTIVITY WILL ALSO INCREASE WITH THE DISTURBANCE PASSAGE...ESPECIALLY FOR KLND...KCPR AND KRIW WHERE GUSTY WIND IS ANTICIPATED. THE BEST CHANCE FOR SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE OVER NORTHERN AND EASTERN WY. MOST CONVECTION SHOULD END AFTER 4Z THURSDAY. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES ANOTHER DISTURBANCE WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING...BRINGING ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS. ACTIVITY WILL MAINLY STAY CONFINED TO THE WESTERN MOUNTAINS...THOUGH SOME GUSTY WIND WILL WORKS ITS WAY TO THE LOWER ELEVATION TERMINALS...INCLUDING KJAC...KPNA AND KBPI. THE DISTURBANCE WILL INCREASE GENERAL WIND SPEEDS ACROSS THE AREA THIS AFTERNOON. MOST CONVECTION SHOULD END AFTER 5Z THURSDAY. && .FIRE WEATHER... AN UNSTABLE ATMOSPHERE WILL CONTINUE FOR THE NEXT COUPLE DAYS ACROSS THE FORECAST AREA. GUSTY AND ERRATIC WIND WITH FREQUENT LIGHTNING WILL REMAIN THE PRIMARY THREATS WITH ACTIVITY TODAY ACROSS NORTHERN AND CENTRAL WYOMING. TEMPERATURES WILL BE SIMILAR ON TODAY AS WHAT WAS EXPERIENCED ON TUESDAY...WITH CONTINUED LOW HUMIDITY. ANOTHER DAY OF MODERATE TO HIGH HAINES INDEX IS EXPECTED...WITH A HAINES OF 6 EXPECTED ACROSS MUCH OF RAWLINS DISPATCH AREA. A COLD FRONT DROPS IN FOR FRIDAY WITH MUCH HIGHER HUMIDITY AND A BETTER CHANCE OF WETTING RAIN ALONG AND EAST OF THE DIVIDE. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ALLEN LONG TERM...AEM AVIATION...HATTINGS/LIPSON FIRE WEATHER...ALLEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 741 AM MDT WED JUN 4 2014 WYZ001>020-022>030-051200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 741 AM MDT WED JUN 4 2014 ...FLOOD WARNING FOR THE WIND RIVER NEAR DUBOIS CONTINUES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT RIVERS AND CREEKS WILL CONTINUE TO RUN HIGH TODAY WITH FLOODING IN SOME LOW LYING AREAS. ISOLATED SHOWERS AND THUNDERSTORMS COULD PRODUCE STRONG AND GUSTY WINDS AND DANGEROUS LIGHTNING. A COUPLE OF THE STORMS ACROSS NORTHERN AND EASTERN JOHNSON COUNTY MAY BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS OVER 60 MPH. IN ADDITION...IT WILL ALSO BE HOT DRY AND WINDY ACROSS THE AREA... WHICH MAY LEAD TO ELEVATED FIRE BEHAVIOR IF A FIRE WERE TO START. IT IS NOT A GREAT DAY TO DO ANY OUTDOOR BURNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...ISOLATED THUNDERSTORMS WITH GUSTY WINDS POSSIBLE IN NATRONA AND JOHNSON COUNTIES. FRIDAY AND SATURDAY...A CHANCE OF THUNDERSTORMS ACROSS THE NORTH AND CENTRAL. A FEW STRONG STORMS WITH HEAVY RAIN AND HAIL POSSIBLE. A FEW INCHES OF SNOW POSSIBLE IN THE BIGHORN RANGE FRIDAY NIGHT AND SATURDAY MORNING. SUNDAY...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ACROSS CENTRAL WYOMING. MONDAY AND TUESDAY...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ACROSS THE NORTH AND EAST. BREEZY TO WINDY AND WARM CONDITIONS ACROSS THE SOUTH WITH ELEVATED FIRE DANGER. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY WIND GUSTS OF 45 MPH OR HIGHER...AND ANY SIZE HAIL. TEAM RIVERTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 117 PM MDT WED JUN 4 2014 WYZ015>019-028>030-042115- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS- ROCK SPRINGS AND GREEN RIVER-UPPER WIND RIVER BASIN-WIND RIVER BASIN- WIND RIVER MOUNTAINS EAST- 117 PM MDT WED JUN 4 2014 SCATTERED HIGH BASED SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE 40 TO 50 MPH WIND GUSTS THE REMAINDER OF THE AFTERNOON AS THEY MOVE NORTHEAST ACROSS THE AREA. BE ALERT FOR SUDDEN WIND GUSTS WELL AHEAD OF ANY PARENT SHOWER OR THUNDERSTORM. SECURE ALL LOOSE ITEMS AND BE ALERT FOR POSSIBLE FALLING TREE BRANCHES AND BLOWING DEBRIS. SKRBAC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
131 PM MDT WED JUN 4 2014
WYZ004-008-042015-
BIGHORN MOUNTAINS WEST WY-NORTH BIG HORN BASIN WY-
131 PM MDT WED JUN 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIG HORN COUNTY IN
CENTRAL WYOMING UNTIL 215 PM MDT...
AT 126 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
BIGHORN LAKE TO GREYBULL...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
MEDICINE WHEEL AROUND 140 PM MDT.
U.S. HWY 14 MILE MARKER 10 AROUND 145 PM MDT.
U.S. HWY 14A MILE MARKER 80 AROUND 150 PM MDT.
SHELL AROUND 155 PM MDT.
U.S. HWY 14 MILE MARKER 20 AND SHELL CANYON AROUND 205 PM MDT.
SHELL FALLS AROUND 210 PM MDT.
U.S. HWY 14 MILE MARKER 30 AND GRANITE PASS AROUND 215 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4500 10790 4491 10784 4487 10785 4480 10782
4477 10774 4473 10773 4469 10767 4471 10761
4469 10755 4464 10751 4461 10743 4437 10743
4448 10814 4500 10814
TIME...MOT...LOC 1931Z 283DEG 24KT 4493 10801 4455 10801
SKRBACSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
151 PM MDT WED JUN 4 2014
WYZ011-020-042015-
NATRONA COUNTY LOWER ELEVATIONS WY-SOUTHEAST JOHNSON COUNTY WY-
151 PM MDT WED JUN 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON AND
NORTHEASTERN NATRONA COUNTIES UNTIL 215 PM MDT...
AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JCT I25 AND HWY 387
TO ANTELOPE HILLS...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
STATE HWY 387 MILE MARKER 110 AROUND 205 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 204 AND
233.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4348 10607 4323 10606 4303 10607 4302 10641
4356 10643 4357 10601 4350 10601
TIME...MOT...LOC 1951Z 268DEG 24KT 4347 10630 4311 10629
SKRBACSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 156 PM MDT WED JUN 4 2014 WYZ010-011-042015- NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY- 156 PM MDT WED JUN 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY UNTIL 215 PM MDT... AT 152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF POWDER RIVER REST AREA TO 12 MILES NORTHEAST OF FORT RENO HISTORICAL SITE...AND MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... I90 MILE MARKER 95 AROUND 210 PM MDT. THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 86 AND 95. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4382 10606 4439 10636 4438 10601 4382 10600 TIME...MOT...LOC 1956Z 271DEG 23KT 4430 10619 4391 10598 SKRBAC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
205 PM MDT WED JUN 4 2014
WYZ010-011-042045-
NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY-
205 PM MDT WED JUN 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY UNTIL 245
PM MDT...
AT 202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR I90 EXIT 82...OR 26 MILES EAST OF BUFFALO...
MOVING EAST AT 20 MPH. DOPPLER RADAR INDICATED ROTATION WITH THIS
STORM SO BE ALERT FOR POSSIBLE FUNNEL CLOUDS ALONG WITH HAIL UP TO
ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH ALONG WITH HEAVY
RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
POWDER RIVER REST AREA AND I90 EXIT 88 AROUND 210 PM MDT.
I90 EXIT 91 AROUND 215 PM MDT.
I90 MILE MARKER 95 AROUND 230 PM MDT.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 80 AND
95.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4414 10635 4432 10633 4436 10601 4435 10600
4405 10600
TIME...MOT...LOC 2004Z 274DEG 19KT 4422 10621
SKRBACSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 217 PM MDT WED JUN 4 2014 WYZ004-008-042100- BIGHORN MOUNTAINS WEST WY-NORTH BIG HORN BASIN WY- 217 PM MDT WED JUN 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BIG HORN AND EXTREME EASTERN PARK COUNTIES IN CENTRAL WYOMING UNTIL 300 PM MDT... AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STATE HWY 30 MILE MARKER 120...OR 22 MILES WEST OF BASIN...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... EMBLEM AROUND 225 PM MDT. OTTO...HWY 14/16/20 MILE MARKER 90 AND STATE HWY 30 MILE MARKER 110 AROUND 230 PM MDT. HWY JCT 310 AND 14 AND HWY 310/789 MILE MARKER 215 AROUND 245 PM MDT. GREYBULL AND HWY 16/20/789 MILE MARKER 200 AROUND 250 PM MDT. U.S. HWY 14 MILE MARKER 10 AROUND 300 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4483 10790 4431 10766 4417 10853 4457 10862 TIME...MOT...LOC 2017Z 250DEG 32KT 4441 10845 SKRBAC
The Riverton/Lander radar (KRIW), 34 km away, was scanning. The volume nearest the first event began at 20:18 UTC.
1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
The ASOS at Hunt Field in Lander measured a wind gust of 63 mph.
Worland Fire Department personnel reported a funnel cloud in Hot Springs County that was about three-quarters of the way to the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517106, 517105.